Alert archive / Indiana / Flash Flood Warnings in 2008
Flash Flood Warning 67, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Jul 7, 2008, 8:54 AM EDT for Lawrence County, Indiana. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2008, 8:54 AM EDT (12:54 UTC)
- Expired
- Jul 7, 2008, 11:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
County Lawrence County, IN
The radar
The Indianapolis radar (KIND), 99 km from the middle of the area, began a volume at 12:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 10:29 AM EDT | FLASH FLOOD | 6 Se Bedford, IN | COCORAHS OBSERVER MEASURED 1.99 INCHES SINCE 845 AM THIS MORNING. REPORTS HEAVY ROAD AND FIELD FLOODING AND WATER OVERFLOWING CULVERTS. |
| Jul 7, 10:30 AM EDT | HEAVY RAIN 2.63 | 4 Ne Mitchell, IN | COCORAHS OBSERVER HAS MEASURED 2.63 INCHES OF RAIN SINCE 900 AM THIS MORNING WITH MINOR FLOODING OBSERVED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 95 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 0.9 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 194 J/kg
- Mixed-layer CIN
- -223 J/kg
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KIND 071254 FFWIND INC093-071545- /O.NEW.KIND.FF.W.0067.080707T1254Z-080707T1545Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 854 AM EDT MON JUL 7 2008 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLASH FLOOD WARNING FOR... LAWRENCE COUNTY IN SOUTH CENTRAL INDIANA... THIS INCLUDES THE CITY OF BEDFORD... * UNTIL 1145 AM EDT * AT 850 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. RADAR ESTIMATED AROUND 3 INCHES OF RAIN HAS ALREADY FALLEN ACROSS PARTS OF THE WARNED AREA SINCE THE OVERNIGHT. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OOLITIC ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED AREA. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DON/T DROWN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3898 8670 3888 8632 3869 8633 3869 8669 $$ KOCH
2 follow-up statements
000 WGUS73 KIND 071334 FFSIND FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 934 AM EDT MON JUL 7 2008 INC093-071545- /O.CON.KIND.FF.W.0067.000000T0000Z-080707T1545Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAWRENCE- 934 AM EDT MON JUL 7 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM EDT FOR LAWRENCE COUNTY... AT 930 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. RADAR IS ESTIMATING THAT OVER 3 INCHES OF RAIN HAS FALLEN ACROSS PARTS OF THE WARNED AREA SINCE THE OVERNIGHT. ANOTHER INCH OR TWO IS POSSIBLE ESPECIALLY IN THE MITCHELL AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OOLITIC AND BEDFORD MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DON/T DROWN. LAT...LON 3898 8670 3888 8632 3869 8633 3869 8669 $$ KOCH
000 WGUS73 KIND 071543 FFSIND FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1143 AM EDT MON JUL 7 2008 INC093-071552- /O.EXP.KIND.FF.W.0067.000000T0000Z-080707T1545Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAWRENCE- 1143 AM EDT MON JUL 7 2008 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1145 AM EDT/1045 AM CDT/ FOR LAWRENCE COUNTY... THE HEAVY RAIN HAS ENDED. MOTORISTS SHOULD CONTINUE TO BE ALERT TO HIGH WATER IN LOW LYING AREAS AND NEAR STREAMS. LAT...LON 3898 8670 3888 8632 3869 8633 3869 8669 $$ KOCH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 7:30 AM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 7, 7:30 AM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 730 AM EDT MON JUL 7 2008 .AVIATION DISCUSSION...FOR THE 12Z TAFS AN UPPER LEVEL DISTURBANCE WAS MOVING THROUGH INDIANA AT THE BEGINNING OF THE TAFS. THIS WAS BRINGING SHOWERS AND TSTMS WITH IT. IN THE HEAVIER TSTMS CONDITIONS MAY BRIEFLY DECREASE TO IFR IN RAIN. OUTSIDE OF THIS MVFR CONDITIONS CAN BE EXPECTED. THIS DISTURBANCE WILL MOVE OUT OF TAF LOCATIONS BY 17Z. THIS WILL GIVE VFR CONDITIONS. WITH THE DAYTIME HEATING SCT TSTMS MAY AGAIN DEVELOP AFTER 20Z. AFTER SUNSET THESE WILL DIMINISH. A COLD FRONT WILL MOVE TOWARD INDIANA FROM THE NW LATE IN THE TAF PERIOD. MORE TSTMS WILL BE POSSIBLE AFTER 09Z. ALSO AFTER 09Z THE MOISTURE FROM THE RAIN TODAY MAY CAUSE SOME FOG TO DEVELOP GIVING MVFR CONDITIONS. && .DISCUSSION... PROBLEM OF DAY POPS NEXT FEW DAYS. TSRA FIRED QUICKLY OVER WRN PTNS CWA AROUND 04Z. NOW SEEM TO BE FALLING APART AS THEY HIT HIGH DRIER AIR. HOWEVER THEY ARE JUST THE OPENING ROUND IN CHC OF PRECIP THAT WILL CONTINUE FOR SEVERAL DAYS AS FRONT HOVERS NORTH OF STATE THEN MOVES SOUTH TUESDAY NIGHT/WEDNESDAY. MAJOR MODELS AGREE WITH THIS SCENARIO. DEVIL IS IN THE DETAILS FOR A GOOD POP FORECAST. MET HANDLED CURRENT SITUATION FAIRLY WELL IN YESTERDAYS PACKAGE...AND SEEMS TO BE SUPPORTED BY SRF. FOR TODAY I WILL TAKE ITS POPS EXCEPT WILL TRIM TO NO MORE THAN 60 IN NORTHWEST WHERE IT DIFFERS MOST FROM OTHER GUIDANCE. TONIGHT MOST OF THE MODELS INDICATE THE DEVELOPING WARM FRONT CAUSING TODAYS POPS WILL HAVE MOVED TO THE NORTHEAST WHICH PRODUCING BREAK IN THE ACTION. SLGT CHANCE FROM BOTH MET AND FWC LOOK OK. TUESDAY THE FRONT TRIES TO RETURN WITH A VERY HUMID FLOW IN ADVANCE. RAIN EITHER TOMORROW OR TOMORROW NIGHT SEEMS GOOD BET...MAYBE NOT BOTH WHEN. SOME DISAGREEMENT ABOUT WHEN FRONT WILL PASS...BUT WHEN YOU THROW IN SREF PREPODANCE OF EVIDENCE WOULD BE TUESDAY NIGHT. I WILL HAVE HIGH CHC POPS TOMORROW AND LIKELY TMRW NIGHT. AFTER THAT ITS JUST A MATTER OF PHASING THE RAIN OUT WITH LOW POPS WENDESDAY IN CASE TIMING OFF ON FRONT AND DRY WEDNESDAY NIGHT. FOR TEMPS...I MOSTLY LIKE THE MET. OTHER GUIDANCE SEEMS TOO WARM WITH WET GROUND AND RATHER HUMID CLOUDY WEATHER ON TAP. MET MADE NEED TO BE SHAVED A DEGREE OR TWO WEDNESDAY ON NORTH SIDE OF FRONT. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && AVIATION...SH PUBLIC...KWIATKOWSKI
Hazardous weather outlook, Jul 7, 5:38 AM EDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 538 AM EDT MON JUL 7 2008 INZ021-028>031-035>042-046>049-056-057-080945- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-HENDRICKS-MARION- HANCOCK-HENRY-SHELBY-RUSH- 538 AM EDT MON JUL 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. SEVERE WEATHER IS NOT EXPECTED. THUNDERSTORMS WILL BE LIKELY IN THE LAFAYETTE AREA AND POSSIBLE ELSEWHERE TODAY. THERE IS A SLIGHT CHANCE OF STORMS TONIGHT. ANY STORMS TODAY OR TONIGHT SHOULD STAY BELOW SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE FROM TUESDAY INTO WEDNESDAY. SOME STORMS COULD BE SEVERE TUESDAY OR TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ043>045-051>055-060-062>065-072-080945- VERMILLION-PARKE-PUTNAM-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SULLIVAN- MONROE-BROWN-BARTHOLOMEW-DECATUR-JENNINGS- 538 AM EDT MON JUL 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. SEVERE WEATHER IS NOT EXPECTED. THUNDERSTORMS BELOW SEVERE LEVELS ARE POSSIBLE TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE FROM MONDAY INTO WEDNESDAY NIGHT. SOME STORMS COULD BE SEVERE TUESDAY OR TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ061-067-068-070-071-080945- GREENE-KNOX-DAVIESS-LAWRENCE-JACKSON- 538 AM EDT MON JUL 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT...BUT SHOULD STAY BELOW SEVERE LEVELS. MINOR FLOODING IS POSSIBLE NEAR THE WHITE AND THE EAST FORK WHITE RIVERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE FROM TUESDAY THROUGH WEDNESDAY NIGHT. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. FLOODING IS APT TO CONTINUE NEAR THE WHITE AND EAST FORK WHITE RIVERS. FLOODING MAY INCREASE IF HEAVY RAINS FALL THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ069-080945- MARTIN- 538 AM EDT MON JUL 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY...BUT SHOULD NOT BECOME SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE FROM TUESDAY THROUGH WEDNESDAY NIGHT. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JK
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:21 AM EDT | Areal Flood Advisory | IND | Clay, Daviess, Greene, Lawrence, Martin, Monroe and 2 more | 3 hr |
Nearby
Flash Flood Warnings in Indiana, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.